Forum

Betaferon side effects

I started taking betaferon a week ago which has resulted in big red marks around each injection site. I was aware this could happen but how long can I expect them to stay as I feel a week is quite a long time for the 1st one! I have tried using the chill pack but this hasn’t made a difference. I’m just worried I may end up with hundreds of these big marks! Unfortunately I do bruise and mark easily. Can anyone give me advice - many thanks.

I did get them way back when I started but don’t now. I don’t know why though. I get marks more on my legs than anywhere else so I avoid them and usually inject my stomach area mostly. The marks do last a week or so though.

I hope it works as well for you as it has for me, it’s been fantastic.

Hi, when I was on Rebif my injection bruises lasted for upto four weeks! Unfortunately as I already inject something else in my stomach I couldn’t use those two spots and I couldn’t reach to do my arms then my legs took the brunt! Hope you’rs don’t last that long!

Depending on where you inject; I have stopped injecting my legs as they are a lot thinner now and it hurt!

Also sometimes the sites do leave a mark but it soon turns brown and wares off eventually. I try and inject out of sight; where my clothes cover it up. The only real marks that look quite bad are the marks on my abdomen, I don’t tend to wear a bikini these day so that isn’t a problem. They don’t tend to show up as much as they did at first. I’ve been injecting now for 3 years.

I would speak to your MS nurse if you have one. When I see the nurse he/she always asks me if there is a problem with injection sites?

Wendy x

hello

i have been injecting rebif for 5 years. i don’t do arms as they hurt too much but unfortunately i do still get bright big red areas where i inject. when it is time to inject again it can be quite hard to find a white area!!! i mentioned this to the rebif nurse and it seems common. i did the chill pack with no success so decided that for the time it takes i will just do it. i hate doing it but if it helps it is yet aother thing to deal with!!! a friend with ms suggested you dab area with witch hazel which you can get from superdrug or any health shop.

Good luck

lisa

This happens to me still and I have been on Betaferon for 3 years. I have tried everything and the best thing I have found is Calendula cream (health food shops or Boots etc). It tends to lessen the red mark in a few days and then stays purple til it goes.

I’ve asked everyone (nurses, betaplus etc) and they can’t come up with anything better.

I hope this helps,

Jay xx

Thankyou for all your replies! I feel like a big blotchy red and white pincushion right now but as these seem to be the only side effects, that doesn’t seem too bad! Strangely the marks on my left hand side (the weaker side) are smaller.

I will try out the Calendula cream and witch hazel and see how that goes… maybe arnica cream would work too?

Many thanks,

Choccy14